Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has anyone heard about the effects Tylenol has on the liver?

Answer Question
 
djureidini

Asked by djureidini at 2:21 PM on Jul. 13, 2009 in Health

Level 1 (0 Credits)
Answers (6)
  • Yes, but from my understanding it's not JUST Tylenol it's anything with acetaminophen in it and only if you take it for long periods of time or take more than the recommended dosage. But you have to be careful, b/c even 1 extra pill a day can cause damage...just what I've read though.
    KaylasMiracle

    Answer by KaylasMiracle at 2:24 PM on Jul. 13, 2009

  • Yes,,a long time ago. That is the reason I do not take pain meds,,just because I have a twitch of pain

    louise2

    Answer by louise2 at 2:28 PM on Jul. 13, 2009

  • Yes. It has a cumulative effect. New warning came out a few weeks ago. copy and paste this link:
    http://www.everydayhealth.com/publicsite/news/view.aspx?id=627508&xid=nl_EverydayHealthHealthyLiving_20090531
    rkoloms

    Answer by rkoloms at 3:11 PM on Jul. 13, 2009

  • I have known about this since high school (20 years ago), it is not Tylenol specifically but anything with acetaminophin. It usually happens when someone is taking Tylenol for pain and then takes a cough medicine, allergy med or another that also has acetaminophin. ANY drug you take has side affects, espeically if not take as directed.
    tyfry7496

    Answer by tyfry7496 at 4:11 PM on Jul. 13, 2009

  • Yes I have! It makes me nervous. I'm not a big medicine person anyway because most things go away on their own. When you're younger, I am very middle of the road because there are so many side effects in a lot of medicines and I don't want my child to grow immune to certain drugs. Medicine just makes me iffy anyway, so I'm not a big fan of it. If a child/adult NEEDS it - then I agree but if it's not a must and they can get well (maybe a day later) on their own without it - then I'd go without it. I think medicine also makes you feel "mentally" better. Taking a pill makes some people think they feel better or going to the doctor makes them feel better about it. So, all in all - it could go either way but I definitely believe if a child (or even an adult) has some sort of symptons, medicine should not be the first option - more like the last.
    Anonymous

    Answer by Anonymous at 5:22 PM on Jul. 13, 2009

  • My friends mom now has issues with her liver and the doctors told her it was because of tyenol.
    starmoonlight

    Answer by starmoonlight at 8:48 AM on Jul. 14, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN